I have had insomnia for at least 25 years. I have tried everything from biofeedback to melatonin. I have gone to sleep clinics who have told me that I have apnea. They said I slept for 40 minutes out of 8 hours, but I don't even remember falling asleep. They gave me a CPAP machine, which makes it impossible to go to sleep. Ambien, Sonata, etc. does nothing to help. The sleep doc then gave me Seroquel which worried me because it is a psyche med., but he promised me that this would cause sleep and help with anxiety and depression associated with insomnia. He gave me 50mg a night plus an Ambien. With the Ambien it makes me sleep, without it.....nothing. I get the lousy side effects like weight gain, but no help for the problem. If I add three full glasses of wine while I sit in the hot tub, plus the Seroquel, plus the Ambien, then I sleep. I am at the end of my rope, and could sure use suggestions. I have read that Seroquel does wonders for people with insomnia, but not me. Anyone with an idea, Please Help.
Yep, I swim about a mile and a half a day. I take no recreational drugs, other than a glass of wine or two to help with the sleep. I am male, 6'4", 220 lbs. but I'm sure with the Seroquel the weight will go higher. I have tried SSRI's (Zoloft and Lexapro) but after only two doses, I had anxiety through the roof, and it lasted at least a month so there is no way I will take another SSRI. Maybe I am on too low of a dose for my size. Other than the SSRI's, I have usually had a high tolerance for meds. I am not bi-polar, schitzo, or anything other than an insomniac.
Can anyone tell me if Seroquel has helped with their insomnia? Is 50mg enough for a person that is 6'4" and over 220 lbs.? It is doing nothing for me. When I take it with a few glasses of wine and sit in the hot tub, then I usually fall asleep, but I wake up shaking and jittery, totally unable to relax. I don't know if that is the Seroquel or me. If anyone knows anything about this, please give me some information
I can't comment specifically on your situation, as everyone reacts differently to every med, due to biochemical/physiological differences. I will say that i'd spent just about my entire life never having slept a full night. I was in a continuous state of sleep deprivation, which had significant effects on my overall functioning, my moods, and even my blood sugar levels. I had gone for treatment for depression, which has been ongoing as well, and combined with severe ADHD (diagnosed), the lack of a healthy sleep pattern was wearing thin at age 40. By chance, the prescribing NP happened to ask how my sleep was, to which I responded "its never been good, i've never slept an entire night in my life". She originally prescribed Ambien, which lost its efficacy with a week or so. Finally, she gave me Seroquel, which has changed my life. I'm on a relatively low dose (75-100mg at night), but even now, after several months, it works just as well as it did when I started. Weight gain? Yes, I have gained a bit, but was underweight to begin with and I feel the gain and subsequent increase in energy are worth a few pounds.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.